My sex drive has been zilch for a couple of years now. Hypothyroid dx a couple of months ago (75 TSH). This after extreme muscle fatigue etc. reached a point that I could no longer write it off to aging. (I am 53). Just curious, is zero sex drive possibly attributable to hypothyroid, and could this have been creeping up on me over several months? Would love to give my husband a physiological reason for this!!!! BTW, am now on 1 mcg synthroid, recently upped to 1.37, and feeling much better, although sex drive is still no where near what it used to be. Thanks for any responses! DJ
Yes. Low Thyroid definitely includes absent libido as a symptom and I have it big time. My poor husband probably thinks it's him but I've tried to let him know that I can't help it. I JUST started medication and have not noticed any effects in that department, but I have hope. Try to keep the intimacy with your husband, even if that doesn't include intercourse. My husband is super supportive of my efforts to get well but he really enjoys just sharing special time together - walks down memory lane - looking at old photos and laughing as much as possible. (I know for me, laughing finally became almost impossible to fake...) I really do have hope and expectation that my libido will improve with my improving health.
Yep. Mine is gone, which is totally not like me at all. I had my thyroid removed on 8/6 and haven't been prescribed any meds while waiting for the RAI. I'm pretty sure by the way I feel that I'm well into hypo, and have NO drive whatsoever. Just chalk it up to one of the many wonderful side effects, I guess. The only thing that keeps me going through all of this is the hopes that when I do start the meds, I'll start to feel better and be back to my old self again.
I can relate to "NO SEX DRIVE". My husband says I'm broken and my doctor say I need therapy. I have had no sex drive for 16 years. It all started when I had my second child and my thyroid levels were fluctuating between too high and too low. My doctor says "your libido is not connected to your thyroid function." I have had a thyroid condition for 32 years and I do know that your thyroid function, or lack there of, can effect many things in your body.
Ummm NONE here either !! I was beginning to think it was something like I wasnt happy or something. THEN they found my thyroid problem and it made me wonder just how many marriages have been lost to this and people not knowing it is MEDICAL NOT MENTAL....I get angry thinking about it. My hubby is wonderful and things are getting better, ALOT better since my TT and I am on meds now. So hang in there...=)
Haven't had a sex drive since my daughter was born 15 years ago. Went from 100% during pregnancy to 0 post delivery. After a month or so on Synthroid, got a glimmer of desire again--for about a week. Then my dosage was increased, went hyper, lost interest again. Am self-titrating, alternating between 75 mcg and 88 mcg, and got a glimmer again this past weekend.
All to say that I think it will come back if we can get the blessed thyroid stable!!!
ditto to all comments. I didn't know that this was a part of the thyroid until I read this forum. I was totally normal but haven't been for the last two years. I am starting to feel more like my old self - just a little bit and I think it will come back too. Just don't know when. I also have a really understanding husband.
Oh Sex, what's that?
My husband and I were really happy in that department until I had my 3rd child which triggered Hashimotos and took 4 years to diagnose. Finally found a good doctor!!!! He said the immune problem that caused hashis can also throw out other Glands that produce hormones and ordered hormone tests. He also said the tests are useless to him unless I had them done one week before my periods were due. From my results he said that although my Testosterone was within the correct ranges, it was too low for my age group. He prescribed DHEA 10mg as he said that it helps to make the Testosterone I have function and can be converted in the body to make Testosterone (sex drive). He also said that I have Oestrogen overload ( high Oestrogen) which can be common with Hashi and needed to have it balanced with Progesterone.
I have to watch for symptoms of DHEA facial hair, crappy skin etc. But he said that in these cases (watching symptoms) woman can require and do well on UP TO 25mg but had to be increased slowly (watching for symtoms) to find the right level for each individual.
I have also had a positive test for Reverse T3 (which explained why my medicine wasn't helping me) and he has started me of T3 instead.
I will let you know if any of this affects my sex drive if you like. It is so nice to find other women willing to talk about this subject as it has been worrying me for some time!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.